News

American doctors are trying to solve the mystery of the darkening of the skin of a white man

34-year-old white man Tyler Monk began to get dark

34-year-old white man Tyler Monk began to get dark

A photo: Video frame

An unusual incident occurred in the American city of Louisiana, according to the online edition of a British newspaper. Daily Mail. 34-year-old white man Tyler Monk began to get dark literally every day in front of his wife and two daughters. Tyler went to a local dermatologist to solve the mystery of why his skin was turning from white to dark, and started a video blog about his problem in the hope that he would find others with similar experiences.

The start of an unusual skin reaction - blackening - the man himself associates with the start of taking the antidepressant Prozac

The start of an unusual skin reaction – blackening – the man himself associates with the start of taking the antidepressant Prozac

A photo: social networks

The start of an unusual skin reaction – blackening – the man himself associates with the start of taking the antidepressant Prozac, which he was prescribed for the treatment of anxiety and depression, but the withdrawal of the drug did not help the matter, Tyler’s skin continues to darken and becomes closer to a charcoal shade. Interestingly, this effect does not occur on the entire skin, but only in those places that are in contact with the sun – ears, face, legs (the part that shorts open), hands accessible to sunlight from under the T-shirt. Other symptoms were irritation and redness of the eyes, sensitivity of the skin. After the sun, a man feels as if he had been burned. The doctor ruled out autoimmune diseases, as well as poisoning. Tyler works as a pest control inspector and could theoretically be exposed to chemicals. Another version – genetic disorders, also did not justify itself. The young man continues to darken even if he no longer exposes his bare skin to the sunlight.

Tyler's skin continues to darken, getting closer to charcoal.

Tyler’s skin continues to darken, getting closer to charcoal.

A photo: social networks

Doctors do not rule out that Mr. Monk’s case is a rare individual reaction to the active substance of the antidepressant, fluoxetine.

In extremely rare cases, antidepressant drugs can actually cause the skin to produce excess melanin, the pigment that gives skin its color, but Mr. Monk’s skin changes are unique.

Leave a Reply

Your email address will not be published. Required fields are marked *

Back to top button